Hail, Washington
- When
- June 1, 2:56 PM CST
- Where
- Washington County, Fayetteville
- Measured
- 1.5 in hail
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 36.070, -94.170
Strong to severe thunderstorms developed during the afternoon of the 1st in a moist and unstable air mass that was in place across the region. The strongest storms produced hail up to ping pong ball size and damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Strong to severe thunderstorms developed during the afternoon of the 1st in a moist and unstable air mass that was in place across the region. The strongest storms produced hail up to ping pong ball size and damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 1, 2:28 PM CST, 28 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 328 PM CDT Thu Jun 1 2017 .DISCUSSION... Weak trough axis noted across southern Oklahoma has resulted in scattered showers and thunderstorms across southeast Oklahoma...with less coverage observed across northwest Arkansas. Short term local guidance indicates most activity will remain diurnal in nature...so will follow accordingly by keeping low pops in for the first period. Larger scale upper trough in conjunction with an uncapped environment will keep the area unsettled through the weekend. The aforementioned upper feature will be slow to advance east...but expect an uptick in areal coverage by the first half of the weekend as it moves into the southern plains. By Sunday...as the trough axis settles further south and east a weak boundary will move into at least parts of the area. Rain/thunder chances to remain highest across southeast Oklahoma...with lower pops further north and west. Early next week...an upper system across the northeast CONUS and weak ridging to the west will keep the forecast area on the cusp of weak meridional N-S flow. Not really a favorable pattern for MCS development. That...and drier air advecting into the area from the north-northeast...will opt to keep the last few periods of the forecast cycle dry for now. As for temperatures...ample cloud cover and forecasted rain chances will keep temperatures down...thus the cooler guidance temperatures have generally been followed. && .PRELIMINARY POINT TEMPS/POPS... TUL 65 82 67 82 / 10 30 30 50 FSM 66 81 67 83 / 20 50 30 50 MLC 66 81 68 82 / 30 50 30 50 BVO 63 83 65 83 / 10 30 30 50 FYV 62 79 63 81 / 10 30 30 50 BYV 63 79 63 79 / 10 30 30 50 MKO 65 80 66 82 / 20 40 30 50 MIO 63 82 64 82 / 10 30 30 50 F10 65 80 66 81 / 20 40 30 50 HHW 67 81 68 83 / 30 50 30 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...07 LONG TERM....23
Hazardous Weather Outlook National Weather Service Tulsa OK 100 PM CDT Thu Jun 1 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 100 PM CDT Thu Jun 1 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Eastern Oklahoma, West Central and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Thunderstorms will be most numerous through the afternoon hours across southeast Oklahoma...with more isolated coverage elsewhere. Severe weather is not expected due to weak flow aloft...although brief gusty winds and locally heavy rainfall will occur. Storm coverage should gradually decrease with the loss of daytime heating this evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY through TUESDAY...Thunderstorm Potential. WEDNESDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorm coverage will gradually increase going into the upcoming weekend across the region as a weak upper disturbance moves over the region. Severe weather is not expected due to weak winds aloft. Pockets of locally heavy rainfall are possible. Thunderstorm coverage will decrease going into next week as drier air works its way into the region with a back door cool front. weather.gov/tulsa Contains additional information. Lacy
Special Weather Statement
National Weather Service Tulsa OK
252 PM CDT THU JUN 1 2017
ARZ011-012030-
Madison AR-
252 PM CDT THU JUN 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MADISON COUNTY UNTIL 330
PM CDT...
At 252 PM CDT, strong thunderstorms were located along a line
extending from near Huntsville to 3 miles southeast of Japton.
Movement was northwest at 10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Huntsville... Hindsville...
Japton... Marble...
Witter... Aurora...
Boston... Withrow Springs State Park...
Georgetown... Harmony...
Delaney... Crosses...
Alabam... Patrick...
LAT...LON 3582 9358 3584 9394 3616 9390 3615 9355
3613 9355 3612 9354
TIME...MOT...LOC 1952Z 118DEG 8KT 3609 9378 3593 9375Special Weather Statement
National Weather Service Tulsa OK
340 PM CDT THU JUN 1 2017
ARZ001-010-012115-
Benton AR-Washington AR-
340 PM CDT THU JUN 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BENTON AND WASHINGTON
COUNTIES UNTIL 415 PM CDT...
At 340 PM CDT, strong thunderstorms were located along a line
extending from 2 miles southwest of Tontitown to 3 miles southwest of
Elkins. Movement was north at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Fayetteville... Springdale...
Lowell... Farmington...
Prairie Grove... Elkins...
Tontitown... Bethel Heights...
West Fork... Cave Springs...
Greenland... Highfill...
Springtown... Brentwood...
Hobbs State Park... Johnson...
Elm Springs... Goshen...
Oak Grove... Black Oak...
This includes Interstate 49 between mile markers 49 and 78.
LAT...LON 3615 9392 3610 9394 3584 9395 3589 9439
3627 9445 3626 9391
TIME...MOT...LOC 2040Z 176DEG 12KT 3614 9425 3598 9405The Western Arkansas radar (KSRX), 88 km away, was scanning. The volume nearest the first event began at 20:56 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind blew down power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2017Every state in 2017This day in weather historyWarnings in Arkansas, June 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 704744, 704745, 704747.